MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120408
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the event was reported via (b)(6), a (b)(6) year-old male patient with a history of hypertension, coronary artery disease (cad), and active smoking underwent coil embolization of an unruptured anterior cerebral artery (aca) on (b)(6) 2021 and experienced a thromboembolic event during the procedure.Medication was administered as treatment.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The patient was discharged home with self-care on (b)(6) 2021 with modified rankin scale (mrs) score of 0.Platelet reactivity testing was not performed.The dimensions of the aca bifurcation aneurysm were as follows: aneurysm height 3.7mm, dome 5mm, maximum aneurysm diameter 5.3mm, neck size 2.9mm, and dome-to-neck ratio of 1.7mm.The parent vessel diameter was 2.4mm.Coil embolization was performed with the implantation of two competitor (stryker) coils and a 4mm x 8cm galaxy g3 xsft (glx120408 / l13313) coil via an excelsior sl-10 microcatheter (stryker).There was microcatheter kickback (loss of access to aneurysm) experienced twice during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coil was successfully implanted at the target site with 30% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies.180-day follow-up visit was performed in the clinic on (b)(6) 2021; his mrs score was 0.The complaint coil remains implanted and is thus not available for evaluation.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l13313) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Cerebral thrombosis is a known potential adverse event associated with coil embolization procedures.With the information provided, it is not possible to determine the root cause of the thromboembolic event.However, there are patient, procedural, and pharmacological factors that may have contributed to the reported event.Based on the available information, there is no indication of any device performance or manufacturing issues related to the reported event.Since the intraoperative thromboembolic event required medical intervention to preclude permanent impairment or damage, and the relationship of the study coil to the reported event cannot be excluded.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the (b)(6), a (b)(6) year-old male patient with a history of hypertension, coronary artery disease (cad), and active smoking underwent coil embolization of an unruptured anterior cerebral artery (aca) on (b)(6) 2021 and experienced a thromboembolic event during the procedure.Medication was administered as treatment.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The patient was discharged home with self-care on (b)(6) 2021 with modified rankin scale (mrs) score of 0.Platelet reactivity testing was not performed.The dimensions of the aca bifurcation aneurysm were as follows: aneurysm height 3.7mm, dome 5mm, maximum aneurysm diameter 5.3mm, neck size 2.9mm, and dome-to-neck ratio of 1.7mm.The parent vessel diameter was 2.4mm.Coil embolization was performed with the implantation of two competitor (stryker) coils and a 4mm x 8cm galaxy g3 xsft (glx120408 / l13313) coil via an excelsior sl-10 microcatheter (stryker).There was microcatheter kickback (loss of access to aneurysm) experienced twice during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coil was successfully implanted at the target site with 30% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies.180-day follow-up visit was performed in the clinic on (b)(6) 2021; his mrs score was 0.The complaint coil remains implanted and is thus not available for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 11-jan-2022.[additional information]: the event was reported via the sterling study, a 51-year-old male patient with a history of hypertension, coronary artery disease (cad), and active smoking underwent coil embolization of an unruptured anterior cerebral artery (aca) on (b)(6) 2021 and experienced a thromboembolic event during the procedure.Medication was administered as treatment.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The patient was discharged home with self-care on (b)(6) 2021 with modified rankin scale (mrs) score of 0.Platelet reactivity testing was not performed.The dimensions of the aca bifurcation aneurysm were as follows: aneurysm height 3.7mm, dome 5mm, maximum aneurysm diameter 5.3mm, neck size 2.9mm, and dome-to-neck ratio of 1.7mm.The parent vessel diameter was 2.4mm.Coil embolization was performed with the implantation of two competitor (stryker) coils and a 4mm x 8cm galaxy g3 xsft (glx120408 / l13313) coil via an excelsior sl-10 microcatheter (stryker).There was microcatheter kickback (loss of access to aneurysm) experienced twice during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coil was successfully implanted at the target site with 30% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies.180-day follow-up visit was performed in the clinic on (b)(6) 2021; his mrs score was 0.The complaint coil remains implanted and is thus not available for evaluation.On 11-jan-2022, additional information was received.Per the information, the physician attributed the cause of the event to a complex anatomy-fenestrated aca a1 segment.The relationship of the study coil to the reported event was deemed possible.When the thrombus was identified, immediate anti-thrombotic medication was administered until the clot was resolved.Intra-arterial integrilin bolus (2mg/ml with 6.8ml) and perfusor 0.75mg/ml 12ml/h for 6 hours were administered per standard protocol.The thrombus was not flow-limiting nor did it embolize.There was no coil protrusion into the parent vessel that may have contributed to the event.There was no evidence of parent artery nor side branch vessel occlusion.The thrombus did not result in an infarction.The event did not require prolonged hospitalization.The last two coils were associated with the microcatheter kickback; per the case report form (crf), a 2mm x 4cm target nano coil (stryker) (competitor) and the complaint coil were the last two coils placed.Based on the additional information received on 11-jan-2022, positioning problem was added in the medical device problem code to capture the reported microcatheter kickback associated with the cerenovus coil.The file will be re-reviewed if additional information is received at a later date.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13153731
Report Number3008114965-2021-00701
Device Sequence Number14472853
Product Code KRD
UDI-Device Identifier10886704077732
UDI-Public10886704077732
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberGLX120408
Device Catalogue NumberGLX120408
Device Lot NumberL13313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM X 2CM TARGET NANO COIL (STRYKER); 6MM X 3CM TARGET COIL (STRYKER); EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight77 KG